loading... close

Has anyone ever experienced atrial fibrulation as a residual effect of chemo? I took herceptin, taxotere and carboplatin.

Thumb avatar default
Asked by

anonymous

Survivor since 2011 about 6 years
 
  • Laura Cornwell Profile
    anonymous
    Industry Provider
    There is no evidence that taxotere or carbaplatin have any adverse effects on the heart. Herceptin is known to rarely cause some heart changes, but not specifically atrial fibrillation. Atrial fibrillation is actually very common with age. Most people get it for reasons related to high blood pressure, valve disease, coronary artery disease, lung disease, alcohol use or thyroid problems. If one of those were to blame, you and your doctor would most likely already know that you had the risk factor. But up to 1-3 out of every 10 people with atrial fibrillation had no risk factor for Afib. Be optimistic! There are lots of options for atrial fibrillation treatment and in many patients it can be fixed.
    about 6 years Flag
    • Sarah Whitt Profile
      anonymous
      Survivor since 2011

      Thank you for the info and the encouragement.

      about 6 years Flag
  • Kathy Firth Profile
    anonymous
    Learning About Breast Cancer
    These are the same drugs I have taken and am still taking Herceptin and have so far not experienced any problems with my heart. My oncologist sends me every three months for an echo to keep a close watch for any possible damage.
    about 6 years Comment Flag

Educational Video

Personal Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 3

Breast cancer affects one out of every eight women in their lifetime.

spread the word